MAUDE Adverse Event Report: VERATHON MEDICAL ULC GLIDESCOPE CORE SMART CABLE; LARYNGOSCOPE, RIGID

VERATHON MEDICAL ULC GLIDESCOPE CORE SMART CABLE; LARYNGOSCOPE, RIGID
Model Number 0600-0783
Medical Device Problem Codes Erratic or Intermittent Display (1182); Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that during a patient procedure, using a glidescope core smart cable, the image on the screen was flickering, freezing, and changing colors.The procedure was completed using an unknown backup device which was made available in an unspecified amount of time.No delay in the procedure or harm to the patient was reported.
 
Additional Manufacturer Narrative
A replacement glidescope core smart cable was provided to the customer and the subject glidescope core smart cable used during the reported procedure was returned to verathon for evaluation.A verathon technical service representative evaluated the returned smart cable and was able to confirm the reported image failure.When connected to known, good, test verathon equipment, the smart cable was intermittently recognized.Furthermore, the metal shielding of the hdmi connector was missing.The customer's smart cable failed verathon's device functionality testing.The glidescope video laryngoscopes operations and maintenance manual (omm) notes that "before every use, ensure that the instrument is operating correctly and has no sign of damage.Do not use this product if the device appears damaged." verathon followed up with the customer and restated the importance of checking the device before its use in a procedure.Upon completion of verathon's device evaluation, the smart cable was scrapped due to the customer already being provided a replacement and there being no repairs available for the device.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Additional Manufacturer Narrative
This is a supplemental report correcting the unique device identifier (udi) information in section d4.Following the initial report submission, it was identified that the udi information initially provided was incorrect.

Brand Name
GLIDESCOPE CORE SMART CABLE
Common Device Name
LARYNGOSCOPE, RIGID
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key18184347
Report Number9615393-2023-00209
Device Sequence Number7653106
Product Code CCW
UDI-Device Identifier00879123006752
UDI-Public(01)00879123006752(11)220419
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600-0783
Device Catalogue Number0800-0602
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2023
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown